Alert archive / California / Snow Advisories in 2006

Snow Advisory 23, NWS Eureka, CA

December 26, 2006

NWS Eureka, CA issued this snow advisory at Dec 26, 2006, 3:54 AM PST. It took effect at Dec 26, 2006, 2:32 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2006, 3:54 AM PST (11:54 UTC)
In effect from
Dec 26, 2006, 2:32 PM PST
Expired
Dec 27, 2006, 8:00 AM PST
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 261154
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
354 AM PST TUE DEC 26 2006

CAZ004-271800-
/O.NEW.KEKA.SN.Y.0023.061227T0600Z-061227T1800Z/
UPPER TRINITY RIVER-
354 AM PST TUE DEC 26 2006

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST WEDNESDAY. 

A COLD AIR MASS WILL MOVE INTO NORTHWEST CALIFORNIA TONIGHT
THROUGH WEDNESDAY. SNOW LEVELS WILL FALL TO 4000 FEET TONIGHT
AND THEN DROP TO 3500 FEET BY WEDNESDAY MORNING. WIDESPREAD RAIN
TODAY WILL CHANGE TO SNOW SHOWERS ABOVE 3500 TO 4000 FEET LATE
TONIGHT THROUGH WEDNESDAY. A COLD AND DRIER AIR MASS WILL SETTLE
OVER THE AREA WEDNESDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS46 KEKA 262232
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PST TUE DEC 26 2006

CAZ003-271200-
/O.EXA.KEKA.SN.Y.0023.061227T0600Z-061227T1800Z/
NORTH COAST INTERIOR-
232 PM PST TUE DEC 26 2006

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST WEDNESDAY. 

COLDER AIR WILL MOVE INTO NORTHWEST CALIFORNIA TONIGHT THROUGH
WEDNESDAY. SNOW LEVELS ABOVE 4000 FEET LATE THIS AFTERNOON WILL
FALL TO AROUND 3000 FEET LATE TONIGHT...WITH SNOWFALL
ACCUMULATIONS OF 4 TO 7 INCHES LIKELY THROUGH EARLY TOMORROW. SNOW
MAY MIX WITH RAIN AT ELEVATIONS DOWN TO 2500 FEET...BUT LITTLE IF
ANY ACCUMULATION IS EXPECTED AT THIS LEVEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ004-271200-
/O.CON.KEKA.SN.Y.0023.061227T0600Z-061227T1800Z/
UPPER TRINITY RIVER-
232 PM PST TUE DEC 26 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST WEDNESDAY. 

COLDER AIR WILL MOVE INTO NORTHWEST CALIFORNIA TONIGHT THROUGH
WEDNESDAY. SNOW LEVELS ABOVE 4000 FEET LATE THIS AFTERNOON WILL
FALL TO AROUND 3000 FEET LATE TONIGHT...WITH SNOWFALL
ACCUMULATIONS OF 4 TO 7 INCHES LIKELY THROUGH EARLY TOMORROW. SNOW
MAY MIX WITH RAIN AT ELEVATIONS DOWN TO 2500 FEET...BUT LITTLE IF
ANY ACCUMULATION IS EXPECTED AT THIS LEVEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 270605
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1005 PM PST TUE DEC 26 2006

ISSUED BY NATIONAL WEATHER SERVICE MEDFORD OR

CAZ003-004-271600-
/O.EXT.KEKA.SN.Y.0023.000000T0000Z-061227T1600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
1005 PM PST TUE DEC 26 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM PST WEDNESDAY ABOVE 
3000 FEET...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST WEDNESDAY. 

COLDER AIR WILL MOVE INTO NORTHWEST CALIFORNIA TONIGHT THROUGH
WEDNESDAY. SNOW LEVELS ABOVE 4000 FEET LATE THIS AFTERNOON WILL
FALL TO AROUND 3000 FEET LATE TONIGHT...WITH SNOWFALL
ACCUMULATIONS OF 4 TO 7 INCHES LIKELY THROUGH EARLY TOMORROW. SNOW
MAY MIX WITH RAIN AT ELEVATIONS DOWN TO 2500 FEET...BUT LITTLE IF
ANY ACCUMULATION IS EXPECTED AT THIS LEVEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
MWJ
000 
WWUS46 KEKA 271612
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
812 AM PST WED DEC 27 2006


CAZ003-004-271715-
/O.EXP.KEKA.SN.Y.0023.000000T0000Z-061227T1600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
812 AM PST WED DEC 27 2006

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY FOR THE NORTH COAST INTERIOR AND UPPER TRINITY
RIVER HAS EXPIRED.

SCATTERED SNOW SHOWERS CAN BE EXPECTED DURING THE DAY...HOWEVER
ANY ACCUMULATION WILL BE 1 INCH OR LESS. 


$$
KENNEDY

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 25, 4:00 PM PST, 11 hours 54 minutes earlier.

Area forecast discussion, Dec 25, 4:00 PM PST, 11 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PST MON DEC 25 2006

.SYNOPSIS...A VERY ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS
NORTHWEST CALIFORNIA TONIGHT THROUGH WEDNESDAY.

&&

.DISCUSSION...A FAIRLY COMPLEX WEATHER PATTERN CONTINUES TO MAKE FOR
A CHALLENGING FORECAST GOING FORWARD THE NEXT COUPLE OF DAYS.

GLOBAL SATPIX INDICATE A MID LEVEL MOISTURE TAP EXTENDING FROM NW
CAL SWWD ALMOST 6000 NM TO THE NORTHERN MARIANA ISLANDS.  A 150KT+
JET APPROACHING 150W THIS AFTERNOON WILL SUPPORT ONGOING
CYCLOGENESIS OF THE SURFACE LOW FARTHER DOWNSTREAM FROM THE JET AND
RESULT IN CONTINUED ADVECTION OF WARM AIR AND MOISTURE NORTH ACROSS
THE DISTRICT OVERNIGHT.  LITTLE SOUTHWARD PROGRESSION IN RAIN
ACTIVITY HAS BEEN SEEN THUS FAR TODAY, BUT AS THE SURFACE LOW AND
UPPER TROUGH OFFSHORE DEEPEN OVERNIGHT...PRECIP SHOULD GRADUALLY
SHIFT S TO MENDO.  THUS WILL ADVERTISE CATEGORICAL TO HIGH END
LIKELY POPS TONIGHT.  GIVEN GAGE/RADAR PRECIP ESTIMATES AND
CONTINUED WIDESPREAD RAINS, FLOODING WILL BE OF INCREASING CONCERN.

THE DEEPENING SURFACE LOW APPROACHES THE OREGON COAST TUESDAY
AFTERNOON, ALTHOUGH THE WRF IS A BIT FARTHER N WITH ITS TRAJECTORY
COMPARED TO THE GFS.  EITHER WAY, THE STRENGTH OF THE SURFACE
PRESSURE GRADIENT SUPPORTS WIND ADVISORY SPEEDS ACROSS THE NORTH
COAST TOMORROW AND WILL THUS HOIST WIND HEADLINES.  THIS WILL HAVE
TO BE CLOSELY MONITORED SINCE A MORE SOUTHERLY TRAJECTORY WOULD ALSO
BRING HIGHER WINDS FARTHER S INTO MENDOCINO COUNTY AS WELL.  STRONG
ISENTROPIC LIFT CONTINUES ALONG AND AHEAD OF THE SURFACE BOUNDARY
TOMORROW...SO MODERATE TO HEAVY RAINS WILL CONTINUE TO EXACERBATE
WATER RISES.  THE GFS INDICATES RELATIVELY STEEP MID-LEVEL LAPSE
RATES AND UPPER LEVEL LIFT ACCOMPANYING THE UPPER TROUGH BY
AFTERNOON, SO WILL INCLUDE A SLIGHT CHANCE FOR THUNDER FOR THE
COASTAL WATERS AND ADJACENT COASTAL SXNS.  COLDER AIR WILL SPILL
INTO THE REGION TUESDAY NIGHT WITH SNOW LEVELS FALLING TO AROUND
4000 FEET OR LOCALLY LOWER.  QPF MAY BE MARGINALLY SUFFICIENT FOR A
SNOW ADVISORY TUESDAY NIGHT INTO EARLY WEDNESDAY...BUT WILL HOLD OFF
ON HEADLINES FOR NOW.  PRECIPITATION WILL TREND DOWNWARD LATE
WEDNESDAY AND WEDNESDAY NIGHT AS HIGH PRESSURE ALOFT AND AT THE
SURFACE BUILD INTO THE REGION.  OFFSHORE FLOW WILL RESULT IN DRYING
OF RIDGES WITH A RETURN TO SUNSHINE FOR ALL LOCATIONS BY THURSDAY.
WE MAY SEE RAIN MAKE ANOTHER APPEARANCE ACROSS THE NORTH AS EARLY AS
FRIDAY, SHIFTING SOUTH INTO SATURDAY.  HOWEVER...NEW YEARS EVE AND
DAY DO NOT LOOK TO BE COMPLETE WASHOUTS...AND MAY IN FACT BE QUITE
BENIGN WEATHER-WISE.  BURGER

&&

.AVIATION...THE FRONT THAT STALLED OVER DEL NORTE AND NORTHERN
HUMBOLDT WILL SLOWLY MOVE SOUTHWARD THROUGH THE NIGHT. AN
APPROACHING PACIFIC LOW WILL TIGHTEN THE PRESSURE GRADIENT ALONG THE
COAST LATE TONIGHT AND INCREASE WINDS ALONG THE NORTH COAST. EXPECT
IFR FLIGHT CONDITIONS NEAR KCEC UNTIL THE INCREASED WINDS MIX OUT
THE MIST LATE TONIGHT. MVFR TO VFR CONDITIONS SHOULD CONTINUE OVER
MOST OF THE FLIGHT AREA...WITH POCKETS OF IFR CONDITIONS WHERE HEAVY
SHOWERS WILL REDUCE VISIBILITIES TO BELOW 3 MILES. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

...GALE WARNING PT ST GEORGE TO CAPE MENDOCINO AND OUT 60 NM.
...HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO AND OUT 60
NM.
...FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO.
...SMALL CRAFT ADVISORY FOR WINDS CAPE MENDOCINO TO PT ARENA AND OUT
60 NM.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE MENDOCINO TO PT
ARENA AND OUT 60 NM.
...HIGH SURF ADVISORY FOR THE REDWOOD COAST.
...WIND ADVISORY FOR THE REDWOOD COAST.

&&

VISIT US WWW.WEATHER.GOV
Hazardous weather outlook, Dec 25, 4:47 PM PST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
447 PM PST MON DEC 25 2006

CAZ001-270100-
REDWOOD COAST-
447 PM PST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT AND TUESDAY
ANOTHER STRONG PACIFIC STORM WILL BRING EXCESSIVE WINDS ALONG WITH
MODERATE TO HEAVY RAIN TO THE REGION TONIGHT AND TOMORROW.  A WIND
ADVISORY (NPWEKA) IS IN EFFECT EARLY TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR THE REDWOOD COAST.  STRONGEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED NORTH OF TRINIDAD...INCLUDING
CRESCENT CITY.  HEAVY RAINS IN AND AROUND THE DEL NORTE COUNTY HAVE
RESULTED IN A STEADY RISE OF THE SMITH RIVER AT DR. FINE BRIDGE
HOWEVER AT THIS TIME NO FLOODING IS EXPECTED (RVSEKA).  THE RECENT STORM
ACTIVITY HAS ALSO BROUGHT A LARGE WESTERLY SWELL INTO THE COASTAL
WATERS OF NORTHERN CALIFORNIA.  A HIGH SURF ADVISORY REMAINS IN EFFECT
FOR THE REDWOOD COAST AS WAVES UP TO 19 TO 22 FEET ARE CURRENTLY BREAKING
ALONG THE COASTLINE. THE LARGE WAVES ARE EXPECTED TO CONTINUE THROUGH
EARLY TUESDAY MORNING (CFWEKA).

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ003-004-076-270100-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
447 PM PST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT AND TUESDAY

ANOTHER STRONG PACIFIC STORM WILL BRING EXCESSIVE WINDS ALONG WITH
MODERATE TO HEAVY RAIN TO THE REGION TONIGHT AND TOMORROW. HEAVY RAINS
IN AND AROUND THE DEL NORTE COUNTY HAVE RESULTED IN A STEADY RISE OF
THE SMITH RIVER AT DR. FINE BRIDGE HOWEVER AT THIS TIME NO FLOODING IS
EXPECTED (RVSEKA).

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ002-270100-
MENDOCINO COAST-
447 PM PST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE TO HEAVY RAIN OVER NORTHERN CALIFORNIA HAS RESULTED IN
RISING RIVERS ACROSS MENDOCINO COUNTY. A FLOOD WATCH IS IN EFFECT
TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR THE NAVARRO RIVER AT
NAVARRO (FFAEKA).

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:31 AM PSTHigh Surf AdvisoryEKA6 hr
Dec 26, 3:09 PM PSTWind AdvisoryEKA7 hr

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.